Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 183, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 14, 2008, 3:56 AM CDT for Howell County, Pulaski County, Texas County, Missouri. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2008, 3:56 AM CDT (08:56 UTC)
- Expired
- Sep 14, 2008, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 4:38 AM CDT | HEAVY RAIN 2.24 | Dixon, MO | |
| Sep 14, 4:39 AM CDT | FLASH FLOOD | Dixon, MO | SEVERAL STREETS ARE REPORTED TO BE FLOODED IN THE CITY OF DIXON. |
| Sep 14, 4:48 AM CDT | FLASH FLOOD | 2 S Dixon, MO | HIGHWAY O NEAR JONES CREEK HAS TWO FEET OF WATER OVER THE ROADWAY. THE HIGHWAY IS CLOSED AT THIS LOCATION. |
| Sep 14, 5:00 AM CDT | FLASH FLOOD | 2 W Dixon, MO | HIGHWAY 133 AT FOX CROSSING HAS 1.5 FEET OF WATER OVER THE ROADWAY. |
| Sep 14, 5:38 AM CDT | HEAVY RAIN 3.65 | Dixon, MO | TOTAL RAINFALL SINCE MIDNIGHT |
| Sep 14, 7:13 AM CDT | HEAVY RAIN 3.26 | 2 Nw Cabool, MO | |
| Sep 14, 7:14 AM CDT | FLASH FLOOD | Cabool, MO | SEVERAL STREETS CLOSED IN CABOOL. AIRPORT ROAD CLOSED ALONG THE PINEY RIVER. |
| Sep 14, 8:13 AM CDT | FLASH FLOOD | Waynesville, MO | SEVERAL LOW WATER CROSSINGS FLOODED COUNTY WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1139 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 140856
FFWSGF
MOC091-169-215-141400-
/O.NEW.KSGF.FF.W.0183.080914T0856Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 900 AM CDT.
* AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. WIDESPREAD RAIN
WITH RAINFALL RATES NEAR AN INCH AND A QUARTER PER HOUR WILL PRODUCE
FLASH FLOODING ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3706 9209 3706 9226 3765 9225 3772 9241
3802 9240 3801 9203 3760 9203 3760 9177
3742 9177 3742 9165 3649 9169 3649 9213
$$
ANGLE1 follow-up statement
000
WGUS73 KSGF 141355 RRB
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 AM CDT SUN SEP 14 2008
MOC091-169-215-141406-
/O.EXP.KSGF.FF.W.0183.000000T0000Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-PULASKI MO-HOWELL MO-
855 AM CDT SUN SEP 14 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 AM CDT FOR HOWELL...
PULASKI AND TEXAS COUNTIES...
WHILE HEAVY RAINFALL HAS ENDED...SIGNIFICANT RUNOFF WILL CONTINUE
TODAY. AS A RESULT...AN AREAL FLOOD HAS BEEN ISSUED THROUGH 300 PM.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3706 9209 3706 9226 3765 9225 3772 9241
3802 9240 3801 9203 3760 9203 3760 9177
3742 9177 3742 9165 3649 9169 3649 9213
$$
ANGLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 2:08 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 14, 2:08 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 AM CDT SUN SEP 14 2008
.DISCUSSION...
FORECAST FOCUS IN THIS FORECAST PACKAGE WILL CONTINUE TO DEAL WITH
THE ONGOING HEAVY RAIN EVENT ASSOCIATED WITH IKE AS IT PUSHES
THROUGH THE REGION THIS MORNING.
CURRENTLY THE CENTER OF LOW PRESSURE ASSOCIATED WITH IKE IS
LOCATED ACROSS WEST CENTRAL ARKANSAS EARLY THIS MORNING. THE
GREATEST PRESSURE FALLS ARE LOCATED TO THE NORTHEAST OF LOW WITH
THE GREATEST RISES TO THE SOUTHWEST OF THE CENTER OF THE LOW
PRESSURE...AS IKE TRACKS TO THE NORTHEAST TOWARDS THE AREA. THE
HEAVIEST RAINFALL IS OCCURRING ACROSS AREAS TO THE NORTHWEST OF
THE LOW AND ACROSS A COLD FRONT POSITIONED ROUGHLY FROM JOPLIN TO
COLUMBIA MISSOURI THIS MORNING. AN UPPER LEVEL TROUGH AXIS IS NOW
LOCATED FROM THE DAKOTAS SOUTH INTO EASTERN NEW MEXICO.
IKE WILL CONTINUE TO PUSH OFF TO THE NORTHEAST THIS MORNING AT A
FAIRLY GOOD RATE AS THE UPPER LEVEL TROUGH MOVES EAST. THE FRONT
AND IKE SHOULD PUSH EAST OUT OF THE AREA BY THIS AFTERNOON AS THE
TROUGH PUSHES ACROSS THE AREA. HEAVY RAINFALL WILL CONTINUE TO
FALL ACROSS THE ENTIRE AREA FOR THE REMAINDER OF THE OVERNIGHT
HOURS AND DURING THE MORNING SUNDAY...ENDING FROM WEST BY MID
MORNING AND EAST BY LATE MORNING WHEN THE RAIN SHOULD TAPER OFF
ACROSS THE AREA. THE HEAVIEST RAINFALL WILL OCCUR ACROSS AREAS
ALONG THE FRONT AND AREAS TO THE NORTHWEST OF THE LOW PRESSURE
CENTER. THIS WILL PUT THE HEAVIEST RAIN AXIS ROUGHLY ALONG THE
INTERSTATE 44 CORRIDOR WHERE FOUR TO SEVEN INCHES OF TOTAL
RAINFALL WILL LIKELY OCCUR BY NOON TODAY. THE REST OF THE AREA WILL
LIKELY SEE TWO PLUS INCHES OF RAINFALL AS IKE PUSHES THROUGH THE
AREA.
AS THE LOW CENTER TRACKS TOWARDS THE AREA...WINDS WILL BE OUT OF
THE SOUTHEAST AND WILL BACK TO THE NORTHWEST AS THE LOW TRACKS
THROUGH THE AREA THIS MORNING. SUSTAINED WIND SPEEDS OF 25 TO 35
MPH CAN BE EXPECTED THIS MORNING...WITH THE WINDS SLOWLY
DIMINISHING DURING THE LATE MORNING AND AFTERNOON HOURS. 925MB
WINDS OF 40 TO 50 KNOTS WILL BE IN PLACE ACROSS THE AREA THIS
MORNING...AND THIS SHOULD ALLOW GUSTS AT THE SURFACE OF 40 TO 50
MPH POSSIBLE WITH THE HEAVIER RAIN BANDS THROUGH MID MORNING
HOURS. THIS WILL BE MOST LIKELY NEAR THE CENTER OF LOW PRESSURE
ACROSS SOUTH CENTRAL MISSOURI. WILL CONTINUE THE WIND ADVISORY TO
1 PM TODAY. WIND SHEAR WILL REMAIN QUITE HIGH ACROSS THE AREA
THROUGH THE MORNING HOURS...ISOLATED SHORT LIVED TORNADOES CANNOT
BE RULED OUT IN ANY CONVECTIVE ELEMENTS THAT DEVELOP THIS MORNING
ACROSS SOUTH CENTRAL MISSOURI.
AFTER THE REMNANTS OF IKE MOVES OUT OF THE AREA....SURFACE HIGH
PRESSURE WILL BUILD INTO THE AREA...BRINGING A COOLER AND DRIER AIRMASS
TO THE AREA THROUGH MUCH OF THE WEEK. TEMPERATURES WARM BACK TO
NEAR NORMAL FOR THIS TIME OF YEAR BY THE END OF THE WEEK AS AN
UPPER LEVEL RIDGE NUDGES ACROSS THE AREA. WITH THE HEAVY RAINFALLS
THAT OCCURRED ACROSS THE AREA TODAY...MAY HAVE TO WORRY ABOUT FOG
TONIGHT AND MONDAY NIGHT AS GROUNDS REMAIN MOIST AND TEMPERATURES
COOL.
WISE
&&
.AVIATION...
FOR THE 06Z TAFS...REMNANTS OF IKE CONTINUING TO MOVE NORTHEAST
INTO SOUTHERN MISSOURI. WILL CONTINUE TO SEE HEAVY RAINFALL CREATING
IFR CONDITIONS AT BOTH AIRFIELDS THIS MORNING...PROBABLY THROUGH
SUNRISE. AS THE LOW CENTER APPROACHES...WILL SEE WINDS REALLY
INCREASING AS THE PRESSURE GRADIENT INCREASES. IKES LOW WILL MOVE
OFF TO THE NORTHEAST BY LATE MORNING AND CONDITIONS SHOULD IMPROVE
SIGNIFICANTLY.
CLAYCOMB
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
WIND ADVISORY UNTIL 1 PM CDT SUNDAY FOR MOZ057-058-069>071-
079>083-088>098-101>106.
KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 14, 3:29 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 AM CDT SUN SEP 14 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 329 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: FLASH FLOODING...ISOLATED TORNADOES...AND WIND GUSTS UP 50 MPH. AREAS AFFECTED AND TIMING: TONIGHT. DISCUSSION: STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM TWO TO SEVEN INCHES THROUGH SUNDAY MORNING. FLOODING OF SMALL STREAMS...CREEKS...AND SOME MAIN STEM RIVERS IS EXPECTED. THE MOST INTENSE RAINFALL WILL OCCUR BETWEEN NOW AND NOON SUNDAY. ISOLATED TORNADOES WILL ALSO BE POSSIBLE THIS MORNING...AS WIND SHEAR INCREASES WITH THE APPROACH OF TROPICAL STORM IKE. LOCATIONS ALONG AND SOUTHEAST OF A LINE FROM SALEM TO GAINESVILLE WILL EXPERIENCE A BETTER ENVIRONMENT FOR TORNADOES. FINALLY...WIND GUSTS UP TO 50 MPH ARE EXPECTED THROUGH EARLY SUNDAY MORNING. THIS WILL CAUSE SPORADIC TREE AND POWER LINE DAMAGE AS WELL AS ISOLATED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Sep 14, 3:38 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CDT SUN SEP 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0333 AM NON-TSTM WND DMG CASSVILLE 36.68N 93.87W
09/14/2008 BARRY MO LAW ENFORCEMENT
SEVERAL TREES DOWNED COUNTY WIDE. HIGHWAY 112 NEAR
ROARING RIVER STATE PARK IS CLOSED DUE TO TREES OVER THE
ROAD.
&&
GAGANLocal storm report, Sep 14, 3:39 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT SUN SEP 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0333 AM FLASH FLOOD 6 SE GALENA 37.01N 94.56W
09/14/2008 NEWTON MO LAW ENFORCEMENT
WATER FLOWING OVER THE INTERSECTION OF YOCUM POND ROAD
AND MISSOURI HIGHWAY 413.
&&
ANGLELocal storm report, Sep 14, 3:44 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 AM CDT SUN SEP 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0343 AM NON-TSTM WND DMG 4 W CAPE FAIR 36.73N 93.58W
09/14/2008 STONE MO LAW ENFORCEMENT
TREES DOWN ON MISSOURI HIGHWAY 76 BETWEEN CAPE FAIR AND
THE BARRY COUNTY LINE.
&&
ANGLELocal storm report, Sep 14, 3:51 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 AM CDT SUN SEP 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0345 AM FLASH FLOOD REEDS SPRING 36.75N 93.38W
09/14/2008 STONE MO EMERGENCY MNGR
RAILEY CREEK IS FLOODING. RESIDENCES ALONG THIS CREEK
ARE BEING EVACUATED.
&&
GAGANLocal storm report, Sep 14, 3:55 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 AM CDT SUN SEP 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0345 AM NON-TSTM WND DMG KIMBERLING CITY 36.63N 93.42W
09/14/2008 STONE MO EMERGENCY MNGR
BOAT DOCK BROKE LOOSE AT THE PORT OF KIMBERLING MARINA.
ALL ON BOARD THE DOCK WERE RESCUED.
&&
GAGANLocal storm report, Sep 14, 3:56 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 AM CDT SUN SEP 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0345 AM NON-TSTM WND DMG LAMPE 36.56N 93.44W
09/14/2008 STONE MO EMERGENCY MNGR
SEVERAL TREES DOWN THROUGHOUT STONE COUNTY. POWER IS
OUT IN ALL OF LAMPE. HIGHWAY 13 IS BLOCKED DUE TO TREES
ACROSS THE ROAD.
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:22 PM CDT | Flash Flood Warning | SGF | Cedar | 10 hr |
| Sep 13, 7:58 PM CDT | Flash Flood Warning | SGF | Camden, Hickory, Miller, Morgan | 9 hr |
| Sep 13, 8:30 PM CDT | River Flood Warning | SGF | McDonald | 38 hr |
| Sep 13, 8:30 PM CDT | River Flood Warning | SGF | Jasper | 31 hr |
| Sep 13, 8:41 PM CDT | River Flood Warning | SGF | Pulaski | 3 days |
| Sep 13, 10:36 PM CDT | Flash Flood Warning | SGF | Barry, Dade, Lawrence, Polk | 10 hr |
| Sep 14, 12:31 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone, Taney | 8 hr |
| Sep 14, 12:46 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 8 hr |
| Sep 14, 2:39 AM CDT | River Flood Warning | SGF | Jasper | 17 hr |
| Sep 14, 3:02 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 6 hr |
| Sep 14, 4:51 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Jasper, McDonald, Newton, St. Clair and 1 more | 10 hr |
| Sep 14, 4:57 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Shannon | 4 hr |
| Sep 14, 5:02 AM CDT | Flash Flood Warning | SGF | Camden, Hickory, Miller, Morgan | 4 hr |
| Sep 14, 5:31 AM CDT | Areal Flood Warning | SGF | Barry, Dade, Lawrence | 12 hr |
| Sep 14, 7:55 AM CDT | Areal Flood Warning | SGF | Benton | 7 hr |
| Sep 14, 8:50 AM CDT | Areal Flood Warning | SGF | Camden, Christian, Dallas, Dent, Douglas, Greene and 14 more | 6 hr |
| Sep 14, 11:22 AM CDT | River Flood Warning | SGF | Laclede | 17 hr |
| Sep 14, 11:22 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| Sep 14, 1:51 PM CDT | River Flood Warning | SGF | Cedar | 21 hr |
| Sep 14, 2:48 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 26 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.